Alert archive / Indiana / River Flood Warnings in 2009
River Flood Warning 187, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Oct 29, 2009, 4:45 PM EDT for Parke County, Vermillion County, Vigo County, Indiana. It took effect at Oct 31, 2009, 4:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 29, 2009, 4:45 PM EDT (20:45 UTC)
- In effect from
- Oct 31, 2009, 4:00 PM EDT
- Expired
- Oct 30, 2009, 11:22 AM EDT
- In force
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Parke County, IN, Vermillion County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Montezuma (MTZI3). The gauge peaked at 10.87 ft at Oct 31, 2009, 11:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 24 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03340500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Oct 29, 1:50 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Oct 29, 1:50 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 150 PM EDT THU OCT 29 2009 .DISCUSSION...STRONG LOW PRES WAS FOUND ACRS OK EARLY THIS AFTERNOON AND HIGH PRES WAS FOUND ACRS THE EASTERN GRT LKS AND QUEBEC. RADAR MOSAICS SHOW BANDS OF RA OVR THE MISSISSIPPI RVR VALLEY...WRN KY AND WRN TN...PUSHING NORTHEAST. DEWPOINT TEMPS WERE AROUND 50 ACRS CENTRAL INDIANA AND SFC WINDS WERE OUT OF THE SE. MAIN FORECAST CHALLENGE WL BE PCPN CHCS. MODELS AGREE ON AN ACTIVE WX PERIOD THE NEXT 36-48 HRS. HIGHLY AMPLIFIED UPPER TROUGH OVR THE WRN PLAINS IS EXPECTED TO SLIDE EAST AND PUSH ACRS INDIANA ON SATURDAY. STRONG DYNAMICS WL EASILY FORCE PCPN WITH THIS SYSTEM AND A RAINY PERIOD IS EXPECTED. AS THE MODELS ARE IN PRETTY GOOD AGREEMENT WL THE OVERALL PATTERN...WL USE A BLEND. MODERATE ISENTROPIC LIFT SEEN TONIGHT ON THE NAM 305K ISENTROPIC SFC. VERY MOIST AIR MASS WL BE IN PLACE AS SPECIFIC HUMIDITIES OVER 9 G/KG ARE IN PLACE. HOWEVER THE REAL DRIVER TONIGHT WL BE THE STRONG LLJ EXPECTED TO NOSE THROUGH THE WABASH VALLEY. NAM AND GFS HINTING AT 70 KNTS. TIME SECTIONS CONFIRM WITH GOOD VV AND FORECAST SOUNDINGS ALSO SHOW SATURATION THROUGH THE COLUMN BY 06Z. HENCE WL TRY TO START THE EVENING OFF DRY...BUT EXPECT THE ONSET OF RA LATE THIS EVENING. AS FOR LOW TEMPS...WL LEAN TOWARD EXPECTED WETBULBS GIVEN THE EXPECTED PCPN ONSET. LLJ EXITS ON FRI MORNING...HOWEVER PLENTY OF MOISTURE IS EXPECTED TO REMAIN IN THE COLUMN IN THE WARM...MOIST SOUTHERLY FLOW AHEAD OF THE APPROACHING UPPER TROUGH. FURTHERMORE...LOWER LVL Q VECTOR CONVERGENCE REMAINS STRONG. THUS WL CONTINUE HIGH POPS FOR THE DAY...ALTHOUGH ATTM I WOULD NOT RULE OUT A BREAK IN THE PCPN PRIOR TO FROPA WHICH SHOULD OCCUR SOMETIME ON FRI EVENING. GIVEN THE EXPECTED CLOUDS AND RAIN WL LEAN TO THE COOLER SIDE OF THE MAVMOS FOR HIGHS. COLD FRONT WL PUSH ACRS INDIANA ON FRI NIGHT. STRONG CAA SEEN AT H8 WITH THIS SYS AS H8 TEMPS FALL TO NEAR 0C BY SAT MORNING. PCPN SHOULD END 1-2 HRS AFT FROPAS AS DRIER AND COLDER AIR BEGINS TO PUSH ACRS THE STATE AND WL TAPER POPS OFF AFT 06Z SAT TO ACCOUNT FOR THIS. WL STILL NEED HIGH POPS WITH THIS STRONG FRONT THOUGH...ESPECIALLY ACRS THE EASTERN PARTS OF THE FA AS THE FRONT WL BE PASSING THOSE LOCATIONS LAST AND CHCS FOR PCPN AFT 00Z ARE GREATEST. GIVEN THE EXPECTED CAA WL LEAN TO THE COOLER SIDE OF MAVMOS. STRONG MID LVL SUBSIDENCE APPEARS TO BE IN PLACE ON SAT...HOWEVER TIME HEIGHT SECTIONS CONTINUE TO SHOW ABUNDANT LOWER LVL MOISTURE. THUS WL KEEP CLOUDY SKIES ACRS THE AREA AND LEAN COLDER ON HIGH TEMPS AS H8 TEMPS WL LINGER NEAR 0C. WITH LIMITED FORCING WL KEEP PCPN MENTION OUT...HOWEVER AN ISOLATED SPRINKLE WL BE POSSIBLE BUT AT THIS TIME IS NOT WORTH A MENTION. GEM/NAM/GFS DIFFERING ON THE PCPN CHCS WITH THE TAIL OF THE UPPER SYS ON SAT NIGHT. ATTM NAM KEEPS THIS FEATURE SOUTH OF INDIANA...GFS BRINGS IT TOWARD INDIANA AND GEM SEEMS TO BE A COMPROMISE. GIVEN THE NW UPPER FLOW EXPECTED...THE GFS NRN PROPAGATION AND EVOLUTION OF THIS FEATURE SEEMS ODD. FOR NOW WL LEAN TOWARD THE DRIER SOLUTION...BUT STICK CLOSE TO MAVMOS LOWS AS THEY SEEM REASONABLE GIVEN THE COLD H8 TEMPS. ATTM WL HOLD OFF ON ANY FLOOD WATCHES AND HOURLY FFG VALUES ARE 1.5 TO 2 INCHES AND 12-24 HR VALUES ARE GENERALLY 2-4 INCHES. SINCE THIS RAIN IS EXPECTED TO BE A SLOW BUT CONTINUAL EVENT...ATTM...NOT EXPECTING WIDESPREAD AERIAL FLOODING TO BECOME A PROBLEM. AS FOR THE EXTENDED...THE QUICK MOVING PATTERN ALOFT WILL CONTINUE THROUGH NEXT WEEK BRINGING TWO MORE QUICK HITTING UPPER SYSTEMS ACRS INDIANA AND THE GRT LKS. ATTM...ECMWF AND GFS AGREE THAT THE FIRST SYSTEM WL PUSH ACRS MONDAY NIGHT AND EARLY TUESDAY MORNING...WHILE A SECOND AND WEAKER SYSTEM ARRIVES FOR WEDNESDAY. ATTM NEITHER OF THESE SYSTEMS APPEAR TERRIBLY ORGANIZED...BUT GIVEN THEIR UPPER SUPPORT AT THIS TIME LOW CHC POPS SEEM WARRANTED. AS FOR TEMPS...MODELS SUGGEST SEASONABLE TEMPS TO CONTINUE WITH DRY NW FLOW IN PLACE AND NO BIG INTRUSIONS OF WARM OR COLD AIR. THUS HAVE STUCK CLOSE TO GUIDANCE...PERHAPS TRENDING SLIGHTLY COOLER ON ANY A FEW MORNINGS WHEN HIGH PRES WL BE PLACE AND BETTER RAD COOLING CONDITIONS SHOULD EXIST. && .AVIATION...DISCUSSION FOR THE 18Z TAFS STRONG LOW PRESSURE SYSTEM CURRENTLY CENTERED OVR OK/KS WILL MOVE NE THRU THE PD AND BRING DETERIORATING CONDS TO THE SITES. LARGE RAIN SHIELD TO THE W OVR MUCH OF E IA/W AND C IL/AND WRN KY/TN WILL CONTINUE TO MOVE TO THE NE AND REACH THE SITES LATER THIS EVENING. HAVE TIMED AN INTRO OF VCSH STARTING AROUND 20Z IN THE W AND WORKING E FROM THERE WITH AN EXPLICIT MENTION OF RAIN STARTING A COUPLE OF HOURS LATER AND THIS IS BASED ON CURRENT OBS. CIGS SHUD DROP TO MVFR AS WELL AND AT FURTHER WEST SITES CLOSEST TO THE BEST FORCING SHUD ALSO SEE A PD OF IFR OVRNIGHT. TIMING OF LOWER CIGS AROUND 8 OR 9Z WAS DEDUCED FROM TIME HTS AND FCST SNDINGS. SHUD SEE WINDS START TO INCREASE SIGNIFICANTLY AFTER DAYBREAK TOMORROW AND FOR NOW HAVE INCLUDED GUSTS TO 25KTS BUT THAT MAY BE CONSERVATIVE. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...PUMA AVIATION...CP
Hazardous weather outlook, Oct 29, 2:43 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 243 PM EDT THU OCT 29 2009 INZ021-028>031-035>049-051>057-060>065-067>072-301845- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 243 PM EDT THU OCT 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. LOCALLY BUT BRIEF HEAVY RAIN WILL BE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LOCALLY HEAVY RAIN WILL BE POSSIBLE ON FRIDAY AND FRIDAY NIGHT. WINDS ALSO MAY GUST TO 35 MPH ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 4:45 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 19 hr |
| Oct 29, 4:45 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 19 hr |
| Oct 29, 4:45 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 19 hr |
| Oct 29, 4:45 PM EDT | River Flood Warning | IND | Gibson, Knox | 19 hr |
| Oct 29, 4:45 PM EDT | River Flood Warning | IND | Sullivan, Vigo | 19 hr |
| Oct 29, 4:45 PM EDT | River Flood Warning | IND | Knox, Sullivan | 19 hr |
| Oct 29, 4:45 PM EDT | River Flood Warning | IND | Knox, Sullivan | 19 hr |
| Oct 29, 4:45 PM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 19 hr |
Nearby
River Flood Warnings in Indiana, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.